Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shahshai

Advice on accutane

Recommended Posts

Hi,

I'm a 21 yr old male. I'v had acne since I was 17/18. It was then that the derm prescribed me Clindoxyl Gel and Tetracycline. It worked well and within four months i was clear. I was clear for about 1.5 yrs when I broke out mildly again and was put onto the same combo. It worked again and within 5 months I was clear again. Recently in November I broke out again mildly and this time my derm prescribed me some Benzamycin and tetracycline. Within 2 months I'm cleared again. My acne almost always leaves behind a redmarks which takes very very long time to fade (some redmarks from my initial breakout back 3 yrs ago are still there.) I recently went to a cosmetic surgeon to see what options I have to get rid of my redmarks. The Derm said that unless I find a solution for my inflamation, doing a procedure for the redmarks is useless. She suggested I go on Accutane and then worry abt my redmarks. Now my concern is that my acne has always been mild (no cyst acne) and always has been controllable with topical solutions. Would going on accutane be a drastic attempt to stay clear? Would it make sense to do a procedure for redmarks now and then have an outbreak later on in life? wouldn't the initial breakout from accutane cause more redmarks?

Any advice would be helpful,

S.

Share this post


Link to post
Share on other sites

Hi,

I'm a 21 yr old male. I'v had acne since I was 17/18. It was then that the derm prescribed me Clindoxyl Gel and Tetracycline. It worked well and within four months i was clear. I was clear for about 1.5 yrs when I broke out mildly again and was put onto the same combo. It worked again and within 5 months I was clear again. Recently in November I broke out again mildly and this time my derm prescribed me some Benzamycin and tetracycline. Within 2 months I'm cleared again. My acne almost always leaves behind a redmarks which takes very very long time to fade (some redmarks from my initial breakout back 3 yrs ago are still there.) I recently went to a cosmetic surgeon to see what options I have to get rid of my redmarks. The Derm said that unless I find a solution for my inflamation, doing a procedure for the redmarks is useless. She suggested I go on Accutane and then worry abt my redmarks. Now my concern is that my acne has always been mild (no cyst acne) and always has been controllable with topical solutions. Would going on accutane be a drastic attempt to stay clear? Would it make sense to do a procedure for redmarks now and then have an outbreak later on in life? wouldn't the initial breakout from accutane cause more redmarks?

Any advice would be helpful,

S.

I've used tetra/mino and clindoxyl and am thinking along the same lines as you. There is something called retin A which I want to try, and it's a topical vitamin A thing. I don't think it will be as good as accutane, but perhaps without the same risks. I would hold off on fixing redmarks..

Share this post


Link to post
Share on other sites

Tane is powerful stuff and very toxic to your liver. When I was on it, I had to have blood tests done every other week to ensure my liver enzymes weren't too high. For me, tane was an absolute last ditch effort, plus since I am a female there are all the birth defect issues. I'm not sure how it affects males in that respect. I think I would try other avenues before taking the leap. You are still very young and since it is mild anyway, you may simply grow out of it.

For the red marks, check out the forum under scar treatments for red marks. There is tons of info over there. Personally I use lavendar oil and it seems to work pretty well.

Best of luck!

Share this post


Link to post
Share on other sites

i'd say you stay away from it and wait and see if acne gets out of your system. You are at a stage where you should... ya know..? outgrow acne anytime soon.

i dont think the side effects are worth it in your case, but if you ever see a single cystic acne... yeah, go tane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×